Research Article | Open Access
Guodong Liu, "Arithmetic Identities Involving Genocchi and Stirling Numbers", Discrete Dynamics in Nature and Society, vol. 2009, Article ID 621068, 8 pages, 2009. https://doi.org/10.1155/2009/621068
Arithmetic Identities Involving Genocchi and Stirling Numbers
An explicit formula, the generalized Genocchi numbers, was established and some identities and congruences involving the Genocchi numbers, the Bernoulli numbers, and the Stirling numbers were obtained.
The Genocchi numbers and the Bernoulli numbers () are defined by the following generating functions (see ):
with being the set of positive integers.
The Genocchi numbers satisfy the recurrence relation
so we find
The Stirling numbers of the first kind can be defined by means of (see )
or by the generating function
with , , , or .
Stirling numbers of the second kind can be defined by (see )
or by the generating function
with , , , or .
The study of Genocchi numbers and polynomials has received much attention; numerous interesting (and useful) properties for Genocchi numbers can be found in many books (see [1, 3–16]). The main purpose of this paper is to prove an explicit formula for the generalized Genocchi numbers (cf. Section 2). We also obtain some identities congruences involving the Genocchi numbers, the Bernoulli numbers, and the Stirling numbers. That is, we will prove the following main conclusion.
Theorem 1.1. Let , then
Remark 1.2. Setting in (1.11), and noting that , we obtain
Theorem 1.4. Let , then
Remark 1.5. Setting in (1.14), we get
Theorem 1.6. Let , , then
Remark 1.7. Setting in (1.16), we have where is any odd prime.
2. Definition and Lemma
Remark 2.2. For an integer , the higher-order Euler numbers are defined by the following generating functions (see ): Then we have where denotes the greatest integer not exceeding .
Lemma 2.3. Let , then where
3. Proof of the Theorems
Proof of Theorem 1.1. By applying Lemma 2.3, we have
On the other hand, it follows from (2.1) that
where is the principal branch of logarithm of
Thus, by (3.1) and (3.2), we have
Now note that whence by integrating from to , we deduce that Since (). Substituting (3.5) in (3.3) we get
By (3.6) and (2.6), we may immediately obtain Theorem 1.1. This completes the proof of Theorem 1.1.
Proof of Theorem 1.4. By (2.1) and note the identity
By (3.8), (1.7), and note that , we obtain Comparing (3.9) and (2.8), we immediately obtain Theorem 1.4. This completes the proof of Theorem 1.4.
The author would like to thank the anonymous referee for valuable suggestions. This work was supported by the Guangdong Provincial Natural Science Foundation (no. 8151601501000002).
- F. T. Howard, “Applications of a recurrence for the Bernoulli numbers,” Journal of Number Theory, vol. 52, no. 1, pp. 157–172, 1995.
- J. Riordan, Combinatorial Identities, John Wiley & Sons, New York, NY, USA, 1968.
- I. N. Cangul, H. Ozden, and Y. Simsek, “A new approach to -Genocchi numbers and their interpolation functions,” Nonlinear Analysis: Theory, Methods & Applications. In press.
- M. Cenkci, M. Can, and V. Kurt, “-extensions of Genocchi numbers,” Journal of the Korean Mathematical Society, vol. 43, no. 1, pp. 183–198, 2006.
- L. Jang and T. Kim, “-Genocchi numbers and polynomials associated with fermionic -adic invariant integrals on ,” Abstract and Applied Analysis, vol. 2008, Article ID 232187, 8 pages, 2008.
- T. Kim, “A note on the -Genocchi numbers and polynomials,” Journal of Inequalities and Applications, vol. 2007, Article ID 71452, 8 pages, 2007.
- T. Kim, “On the -extension of Euler and Genocchi numbers,” Journal of Mathematical Analysis and Applications, vol. 326, no. 2, pp. 1458–1465, 2007.
- T. Kim, L.-C. Jang, and H. K. Pak, “A note on -Euler and Genocchi numbers,” Proceedings of the Japan Academy. Series A, vol. 77, no. 8, pp. 139–141, 2001.
- T. Kim, “On the multiple -Genocchi and Euler numbers,” Russian Journal of Mathematical Physics, vol. 15, no. 4, pp. 481–486, 2008.
- G. D. Liu and R. X. Li, “Sums of products of Euler-Bernoulli-Genocchi numbers,” Journal of Mathematical Research and Exposition, vol. 22, no. 3, pp. 469–475, 2002 (Chinese).
- H. Ozden and Y. Simsek, “A new extension of -Euler numbers and polynomials related to their interpolation functions,” Applied Mathematics Letters, vol. 21, no. 9, pp. 934–939, 2008.
- H. Ozden, I. N. Cangul, and Y. Simsek, “Multivariate interpolation functions of higher-order -Euler numbers and their applications,” Abstract and Applied Analysis, vol. 2008, Article ID 390857, 16 pages, 2008.
- S.-H. Rim, K. H. Park, and E. J. Moon, “On Genocchi numbers and polynomials,” Abstract and Applied Analysis, vol. 2008, Article ID 898471, 7 pages, 2008.
- C. S. Ryoo, “A numerical computation on the structure of the roots of -extension of Genocchi polynomials,” Applied Mathematics Letters, vol. 21, no. 4, pp. 348–354, 2008.
- C. S. Ryoo, “A numerical investigation on the structure of the roots of -Genocchi polynomials,” Journal of Applied Mathematics and Computing, vol. 26, no. 1-2, pp. 325–332, 2008.
- Y. Simsek, I. N. Cangul, V. Kurt, and D. Kim, “-Genocchi numbers and polynomials associated with -Genocchi-type -functions,” Advances in Difference Equations, vol. 2008, Article ID 815750, 12 pages, 2008.
- Y. Simsek, “Complete sums of products of -extension of Euler numbers and polynomials,” http://arxiv.org/abs/0707.2849.
Copyright © 2009 Guodong Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.